MAUDE Adverse Event Report: BARD ACCESS SYSTEMS RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH INTRODUCER 5F X 10C; CATHETER INTRODUCER

BARD ACCESS SYSTEMS RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH INTRODUCER 5F X 10C; CATHETER INTRODUCER
Catalog Number 0669050
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the guidewire was shearing was confirmed, and the cause appears to be related to use of the product.The 0.018¿ x 70cm guidewire from a radiology microintroducer kit was returned for investigation.Blood and tissue residue were found on the guidewire, which indicates that the product was used.A visual observation of the returned guidewire revealed damage in the flexible tip of the guidewire.The coil wire was elongated and received in two segments.A 25.9cm segment of elongated coil wire was received separate from the core wire.The proximal tip of the proximal coil wire segment was still affixed to the core wire with adhesive.The remainder of the proximal coil wire segment was stretched over the core wire.The core wire extended distally 5.45cm from the point where the coil wire was affixed, which indicates that approximately 2cm of the guidewire is missing.A microscopic examination of the guidewire revealed that the distal weld tip was not present on any portion of the coil wire or core wire.The overall length of the returned core wire was 67.85 cm.The outside diameter (od) of the guidewire was measured with calipers over the core wire and over the joint where the proximal end of the coil wire is affixed to the core wire.At both locations, the od was found to be 0.0175,¿ which is within specification.The damage observed on the returned sample is consistent with complications observed during use.One of the precautions in the ifu states, ¿be careful when introducing guidewires, since mechanical damage can be inflicted upon the guidewire during insertion or removal of the wire, resulting in possible fracture of the guidewire.¿ complications that result in retracting the guidewire through the introducer needle can damage or sever the guidewire.The introducer needle was not returned for investigation.The product ifu cautions, ¿if the guidewire must be withdrawn while the needle is inserted into the vein, remove both the needle and wire as a unit to prevent the needle from damaging or shearing the guidewire.¿ a lot history review (lhr) of rezk0795 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On (b)(6) 2016 - it was reported by complainant that device was placed in the right arm.When placing the device, the contact stated that the wire coiled up and the wire sheared.The procedure was stopped and a new device placed in the left arm successfully.No harm to the patient reported.On (b)(6) 2016 - engineer reports that guidewire is missing a 2cm piece.Facility was notified.

Brand Name
RADSTIC RADIOLOGY MICROINTRODUCER KIT PTFE PEEL-APART SHEATH INTRODUCER 5F X 10C
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5763558
Report Number3006260740-2016-00296
Device Sequence Number669299
Product Code DYB
UDI-Device Identifier00801741074585
UDI-Public(01)00801741074585(17)200928(10)REZK0795
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2020
Device Catalogue Number0669050
Device Lot NumberREZK0795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2016
Initial Report FDA Received Date06/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1